Thank you for using JustAnswer. I will be glad to assist you today.
Although most people can take the azithromycin
without having this side effect, it is one of the more common potential side effect. As with many other antibiotics, the azithromycin can kill the good germs in the gut, and this can be manifested as diarrhea, loose stool, or a change in color of the stool to yellow or green.
The yellow or green color is actually the original color of bile, but in normal situations, the bile is digested to give the stool its characteristic brown color. Any condition that accelerates the transit of material through the gut can cause the stool to become yellow or green in color.
This symptom will usually resolve after completion of the course of antibiotics, but it also may help to take a probiotic to support the good germs in the gut. This can be done by eating yogurt with an active culture or by taking a dedicated probiotic supplement.
If you have any further questions, please let me know.